Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 17, NWS Wichita, KS

April 2, 20067 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 2, 2006, 7:28 PM CDT for 7 counties in Kansas. It was in force for 101 min.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 7:28 PM CDT (00:28 UTC)
Expired
Apr 2, 2006, 9:09 PM CDT
In force
101 min
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 131 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5642 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 030030
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
730 PM CDT SUN APR 2 2006

...WIND ADVISORY FOR SOUTH-CENTRAL KANSAS HAS EXPIRED...
...WIND ADVISORY HAS BEEN EXTENDED FOR CENTRAL KANSAS UNTIL 10 PM...

KSZ032-033-047>051-030300-
/O.NEW.KICT.WI.Y.0017.060403T0028Z-060403T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
730 PM CDT SUN APR 2 2006

...WIND ADVISORY HAS EXPIRED FOR SOUTH-CENTRAL KANSAS...
...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR SOUTH-CENTRAL
KANSAS HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE 
WIND ADVISORY FOR CENTRAL KANSAS UNTIL 10 PM CDT THIS EVENING.

WEST TO NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO BETWEEN 45 
AND 50 MPH...ARE LIKELY THIS EVENING...ESPECIALLY ALONG...AND 
WEST...OF A LINE FROM LINCOLN TO LYONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KSZ052-053-067>069-082-083-091>093-030130-
/O.EXP.KICT.WI.Y.0016.000000T0000Z-060403T0000Z/
MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
728 PM CDT SUN APR 2 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR SOUTH-CENTRAL KANSAS.

$$

ES
1 follow-up statement
000 
WWUS73 KICT 030209
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
909 PM CDT SUN APR 2 2006

...WIND ADVISORY FOR CENTRAL KANSAS HAS BEEN CANCELLED...

.NORTHWEST WINDS ACROSS CENTRAL KANSAS HAVE SUBSIDED CONSIDERABLY INTO
THE 15 TO 25 MPH RANGE. THEREFORE THE WIND ADVISORY FOR CENTRAL KANSAS
...WHICH HAD BEEN EXTENDED UNTIL 10 PM CDT...HAS BEEN CANCELLED.

KSZ032-033-047>051-030315-
/O.CAN.KICT.WI.Y.0017.000000T0000Z-060403T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
909 PM CDT SUN APR 2 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY...AS NORTHWEST WINDS HAVE GREATLY DIMINISHED INTO THE 15
TO 25 MPH RANGE.

$$

ES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:22 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Apr 2, 3:22 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CDT SUN APR 2 2006

.DISCUSSION...
MAIN FORECAST CONCERNS WILL DEAL WITH ELEVATED CONVECTION CHANCES
FOR TUESDAY NIGHT...FOLLOWED BY ANOTHER POSSIBLE ROUND OF SEVERE
WEATHER FOR WEDNESDAY NIGHT INTO THURSDAY.

TONIGHT
WE WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 7PM WITH THE STRONGEST
WINDS AFFECTING MAINLY CENTRAL KANSAS. OTHERWISE...DRY CONDITIONS
WILL BE ON TAP AS WATER VAPOR IMAGERY SHOWS A POTENT SHORT WAVE AND
ASSOCIATED COLD POCKET MOVING EAST OF THE AREA.

MON-TUES
ANY LOW CLOUDS OVER THE AREA TOMORROW MORNING SHOULD DECREASE
QUICKLY AS MODEST ISENTROPIC DOWNGLIDE SCOURS THEM OUT. MONDAY STILL
LOOKS LIKE A FABULOUS WEATHER DAY WITH COOLER AIR AND SURFACE HIGH
SETTLING OVER THE REGION. OTHERWISE...HEADING INTO TUESDAY WE SHOULD
SEE THE SURFACE HIGH MOVE EAST OF KANSAS THUS ALLOWING A WARM FRONT
BOUNDARY TO MIGRATE NORTHWARD ACROSS TEXAS INTO OKLAHOMA BY LATE IN
THE DAY. THIS WILL WARM TEMPS BY AROUND 5 DEGREES FROM MONDAYS
VALUES ACROSS KANSAS. MODELS STILL SUGGEST THAT MODEST MOISTURE WILL
RETURN NORTHWARD INTO THE TEXAS PANHANDLE DURING THE DAY ON TUESDAY.
ADVECTION OF THIS MOISTURE IN THE  850-700MB LAYER OVER SOUTHERN
KANSAS COULD RESULT IN SOME ELEVATED CONVECTION.

WED
TEMPS WILL WARM WELL INTO THE 70S WITH INCREASING DEWPOINTS AS NEXT
STORM SYSTEM APPROACHES FROM THE WEST...THUS SETTING THE STAGE FOR
ANOTHER POSSIBLE ACTIVE WEATHER DAY FOR THE CENTRAL PLAINS. THE
INGREDIENTS LOOK FAVORABLE FOR ANOTHER SEVERE WEATHER
EPISODE...HOWEVER STILL A FEW DAYS AWAY BUT THE POTENTIAL IS THERE.
MOST LIKELY TIME FRAME FOR CENTRAL AND SOUTHEAST KANSAS WOULD BE
WEDNESDAY NIGHT AS THE UPPER LEVEL DIFFLUENCE INCREASES.

EXTENDED: THUR-SUN
PRECIP CHANCES WILL BEGIN TO TAPER OFF FOR THURSDAY NIGHT FOLLOWED
BY COOLER TEMPS FOR FRIDAY INTO SATURDAY.

TIMING FOR THURSDAYS SYSTEM HAS REMAINED FAIRLY CONSISTENT AMONG THE
MEDIUM RANGE MODELS...WITH PRECIP MOVING OUT OF THE AREA BY THE
AFTERNOON TIME FRAME BUT ANY SLOW DOWN OF THIS SYSTEM WOULD LEAD TO
ANOTHER POSSIBLE SEVERE CONVECTIVE EPISODE FOR KANSAS THURSDAY
AFTERNOON. OTHERWISE...HEADING INTO FRIDAY AND SATURDAY THE UPPER
LEVEL SYSTEM IS STILL SHOWING SIGNS OF SLOWING DOWN...AS STRONG
CONFLUENT FLOW DEVELOPS OVER THE GREAT LAKES. ANY SLOW DOWN WOULD
YIELD COOLER TEMPS AND A INCREASE IN CLOUDS. THEREFORE WE WILL TREND
TEMPS DOWN TOWARDS NORMAL FOR THIS PERIOD...BUT IF THE CLOUDS DO
HANG IN TOUGH THEN TEMPS WOULD HAVE TO BE LOWERED EVEN FURTHER BY
LATER SHIFTS. THE SYSTEM LOOKS LIKE IT SHOULD BEGIN TO MOVE EAST OF
THE AREA BY SUNDAY WITH SLIGHTLY WARMER TEMPS IN STORE.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    44  65  40  69 /   0   0   0  10
HUTCHINSON      43  65  40  69 /   0   0   5  10
NEWTON          44  64  40  69 /   5   0   0  10
ELDORADO        44  64  39  69 /   5   0   0  10
WINFIELD-KWLD   45  66  41  70 /   5   0   0  10
RUSSELL         40  64  40  69 /   0   0   5  10
GREAT BEND      40  64  40  69 /   0   0   5  10
SALINA          41  64  39  68 /   5   0   5  10
MCPHERSON       42  64  40  69 /   0   0   5  10
COFFEYVILLE     46  65  39  69 /  10   0   0  10
CHANUTE         45  63  38  68 /  10   0   0  10
IOLA            44  63  38  67 /  10   0   0  10
PARSONS-KPPF    46  64  39  68 /  10   0   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM SUNDAY FOR KSZ032-033-047>053-067>069-
082-083-091>093.

&&
Hazardous weather outlook, Apr 2, 3:49 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
349 PM CDT SUN APR 2 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-032200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
349 PM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NORTHWEST WIND SPEEDS OF 30 TO 35 MPH WILL CONTINUE TO AFFECT
CENTRAL AND SOUTH CENTRAL KANSAS THROUGH EARLY THIS EVENING...WITH GUSTS
UP TO 50 MPH POSSIBLE IN THE ADVISORY AREA.

THE RANGELAND FIRE DANGER INDEX IS EXTREME ACROSS SOUTH CENTRAL
AND SOUTHEAST KANSAS TODAY. THIS IS DUE TO WARM TEMPERATURES AND
STRONG WINDS. ALL BURNING SHOULD BE AVOIDED. EXTREME FIRE DANGER
MEANS...EVERY FIRE HAS THE POTENTIAL TO BECOME LARGE. EXPECT
EXTREME AND ERRATIC FIRE BEHAVIOR.

ISOLATED THUNDERSTORMS ARE POSSIBLE IN CENTRAL AND SOUTH CENTRAL
KANSAS THROUGH EARLY AFTERNOON. HOWEVER SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS DEVELOPING AND MOVING ACROSS THE
REGION TUESDAY NIGHT. MEANWHILE...ANOTHER STRONG STORM SYSTEM WILL
APPROACH THE REGION FROM THE WEST BY MID-WEEK. THUNDERSTORM
CHANCES WILL INCREASE FOR WEDNESDAY NIGHT INTO THURSDAY ALONG WITH
THE POSSIBILITY OF SEVERE WEATHER. PLEASE CHECK BACK FOR
ADDITIONAL UPDATES AND OUTLOOK ON THIS DEVELOPING WEATHER SCENARIO.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CJ

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.